High-dose dexamethasone for prevention of cis-platin-induced vomiting
- Matti S. AaproAffiliated withThe Cancer Center, College of Medicine, University of Arizona
- , David S. AlbertsAffiliated withThe Cancer Center, College of Medicine, University of Arizona
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.Get Access
Severe, debilitating nausea and vomiting are seen in almost 100% of patients treated with cis-platinum. These side-effects can be so severe and prolonged as to preclude therapy in a large number of patients. Commonly used antiemetics have had only limited success in controlling cis-platinum-induced nausea and vomiting. Various reports have indicated benefits from steroids in this setting.
We have tested a high-dose dexamethasone regimen with or without neuroleptics, which inhibits chemotherapy-induced vomiting in 50% of patients failing with prior antiemetics and in 71% of those who had not received prior antiemetics. This treatment was administered on an out-patient basis as it involved oral administration of the antiemetic.
Neuroleptic therapy was not randomly assigned, but the results of this pilot study suggest that it did not enhance dexamethasone's efficacy. There were no significant side-effects due to the steroids. The antiemetic effectiveness of dexamethasone was retained through repeated courses of chemotherapy.
- High-dose dexamethasone for prevention of cis-platin-induced vomiting
Cancer Chemotherapy and Pharmacology
Volume 7, Issue 1 , pp 11-14
- Cover Date
- Print ISSN
- Online ISSN
- Additional Links
- Industry Sectors